Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Severe headache and photosensitive eyes. What is the required treatment?

Hi Doctor, I am having a severe headache specially just above the eyebrows and in the temple just above the eyes. Its a chronic pain and i believe it starts from the daily IT routine. Actually i am IT employee and in my work place there are many flouroscent light lamps everywhere and i think it is their glare which effects my eyes and thus my eyes have become photo-sensitive. I have diagnosed my eyes and they are 6-6. I dont have any BP prob or any stress prob either. Pls suggest is it the photosensitivity of the eyes which causes such a chronic pain in my eyebrows that i am not been able to open in my eyes itself in the light. I have to look out a place in dark and rest in such situations. Thanks
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  696
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Thanks for posting this question in HCM
Let me explain you that a given medical symptom is due mainly to various causes and the aim of the physician is to find out the exact cause and deal accordingly rather than simple assumption.
Back to your questions i understand that you have headache and photosensitivity which i think could be migraine. Let me deal your problem as follows
1. Let me tell you that headache can be due to various reasons like migraine, brain tumor, brain infections, problems in the blood vessel of the brain etc. One strong possibility is that the constellation of symptoms that you have described could be due to migraine. However, one has to understand that migraine is a diagnosis of exclusion that means other treatable conditions that result in headache which i have listed above need exclusion before the diagnosis of migraine is made. You will benefit from the following approach
1. During acute attack: this will improve with analgesics, sumatriptan nasal spray and relaxation, to avoid the precipitating factor like stress, coffee, perfumes which you have to find out. Avoid continuous use of laptop and take pause in between. Some people with migraine have visual sensitivity and this can trigger an attack. Better to avoid these glares and yoy can use dark glasses too.
2. Medicines that can modify the course of migraine will be helpful like valproate (not good in females), topiramate, propranolol, amitriptiline.
You can meet a local neurologist who will evaluate you by clinical examinations and will determine if you need a scan or not. If both these are normal, you will certainly benefit with the above approach
Get well soon
Answered: Fri, 25 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor